Did they schedule a ct scan on his lung? My son TJ had a mass in his lung when he was three, they ended up doing a ct scan and the mass was a bunch of atelectasis (where portions of the lung collapse). While this wasn't great news, we were concerned the mass was a lymph node inflammed, which could have meant lymphomia.
At the age of five he should NOT be having a CT scan, but a 3T MRI. A 3T MRI will show everything a CT scan will and more.
A CT scan involves inappropriate radiation for a five year old.
You have my sympathies. It must be awful for the little tyke. A blurry spot could be many things that are not necessarily life threatening. Trust your pediatrician.
He Hasnt Had A CT Scan And They Say Its Not Mass. They Say Its A Possibly Right Middle Lobe Syndrome. He Has All The Side Affects That This Diagnosis Contains. But He Hasnt Been Diagnosis With This. Persistant And Recurrent Cough, Intermittent Wheezing And Hisotry Of Pneumonia. Hes Had A Chest X RAY And They Started Him On Predinosone And This Acupellar Instrutment Dont Know If You Heard About It But Its Suppose To CLear His Airways. Im Afraid Its A Possiblity Of Right Middle Lobe Syndrome Or Even Lymphomia. Next Week They Will Determine What It Is He Has.
Generally, little boys recieve top-notch care.
A chest x-ray would be appropriate.
Both CT and MRI require a patient to be very still. This is difficult with little boys. The newest MRI is the "3T" MRI (3 Tesla). With a 1 T you may have to be still for five minutes while a 3T can be performed in a minute and extract more information.
Many (not all) physicians are casual about use of the CT. If a "mom" requests one they will often comply, much as physicians give an antibiotic injection for a viral infection "because it makes mom feel good".
When he has additional x-rays request a lead blanket for his lower body and ANOTHER to drape over his head to the shoulders. You will look like a nut, but this is reasonable and prudent. In this case, an x-ray would have been reasonable, given the risk-benefit situation, and probably he will get several more.
Prednisone sounds appropriate. Prednisone sometimes causes anger and verbal outbursts, so it this happens, it may be a side effect.
It sounds like he is in good hands.